Distressed Patriotic Flag Unisex T-Shirt - Celebrate Comfort and Country $11.29 USD Get it here>>
The first two apparent overdose deaths happened on July 1, when officials found two women inside a home in the St. Hebron community. That night alone, members of the Gadsden County Sheriff’s Office responded to more than a dozen calls related to drug overdoses, WCTV reported.
The most recent death involved a 62-year-old man, whose body was discovered early on Tuesday at a home just west of Quincy, part of the Tallahassee metropolitan area, officials said. Gadsden County is located northwest of Tallahassee.
In a preliminary investigation, authorities found that the deaths are likely related to drugs like cocaine and marijuana being laced with fentanyl, a deadly opioid 50–100 times stronger than morphine.
The Drug Enforcement Administration (DEA) on July 2 warned citizens that Gadsden County is experiencing “another potential mass fentanyl poisoning event.”
“This tragedy demonstrates yet again the extreme danger of fentanyl, which we continue to seize in all 50 states, often hidden in other drugs or made into fake pills,” DEA administrator Anne Milgram said in a statement (pdf).
“The men and women of the DEA are committed to bringing to justice the criminal drug networks and dealers that are killing Americans by deliberately distributing fentanyl and deceptively mixing it into other substances and into fake pills,” Milgrams added.
Of the eight people hospitalized from July 1 to July 5 following a suspected overdose, the youngest was a 34-year-old man and the oldest was a 67-year-old woman, the Tallahassee Democrat reported, citing local officials. Of the deceased, the youngest was a 34-year-old man and the oldest was a 60-year-old woman.
No arrests were immediately announced.
“Here in Gadsden, I have not heard of any opioid poisoning here in the county as it relates to fentanyl,” Sheriff Morris A. Young said in a video on Facebook. “But on [July 1], it was very apparent that it was here in the county, and we had about 15 calls related to it.”
Fentanyl drives addiction faster than other drugs and is extremely easy to overdose on. The powdered substance is mis-sold as different substances like cocaine, methamphetamine, or other recreational drugs.
When taken, it causes the user to become unresponsive and may result in a loss of consciousness. Some of the reported symptoms include breathing difficulties and a weak pulse.
Most fentanyl was produced in China until 2019, when the Chinese communist regime, under pressure from the West, officially banned it. Since then, the precursors to the drug continue to be made in China and are then sent around the world to customers who assemble them into the deadly drug.
From NTD News